Newest Blog is out, Support is Necessary!!!
Make sure to click READ MORE to see the full article. -SG
https://www.supportgroups.com/blog/support-is-necessary or click BLOG on the GREEN menu bar

Hypnic Jerk

Does any one experience hypnic jerks (jerking while falling into sleep) while tapering off Xanax? I just tapered off Xanax (1.5 mg/day) for the second time. I experienced heavy hypnic jerks when I was on my last 0.125 mg dose a week ago and the heavy jerks started. It prevented me from falling into sleep. My doctor asked me to take 1 mg of Lunesta. It seems help. Appreciate any advices. Thank you.

Comment
 3
CKBlossom's picture
[453885]
Apr 23, 2012

Instead of going on another medication to help you sleep, perhaps trying Valerian, a natural sleep aid would be a better first step. You can find Valerian in health food stores or health food sections within your regular grocery store.

Wishing you a good night's rest-
CK

Reply
wish I understood's picture
[1060]
Apr 24, 2012

If you take xanax daily rather then as needed, your body will need to adjust. Remember Xanax is a calming drug but an adicting one. So is Lunesta if taken daily. So you mite fall dependant on a new drug. Try taking a benadryl one night that is what my pharmacist had me take when I could not fall asleep. Each person is different so what works for me mite not work for you but benadryl is over the counter and not addicting. Good luck......let me know if it helps

Reply
[80]
May 14, 2012

Thank you CK and Livin! The jerking is totally gone after 4 weeks off from Xanax. I am feeling great now afer off from Xanax for 2 months. Thank you for the support.

Just want to encourage those who are on Xanax and who want to taper it off. It is absolutely possible. I was on Xanax for almost 5 years. It took me approximately 6 months to totally taper it off. The last 2 months was quite challenging. It does take a lot lof determination and faith, but we can do it. The first month after I was totally off, I was still sleepless and jerked the whole night. But, it didn't kill me! Ha! Ha! I defeated Xanax and now I feel wonderful, even I am still having some musual stiffness and pains. Xanax is a musual relaxer, some musual pains are unavoidable after off from it. But I am sure it will be gone in a year or two.

I tapered 0.06 to 0.125 mg per week and did a daily workout no matter how I felt, even I had to drag myself to the gym or the swimming pool. I was sleepless for weeks but occasionally, after a workout I was able to catch some reliving sleep or temporary forget the bad feeling.

I hope those who want to get Xanax off will go do it. It can be done. Let me know if I can offer some encouragement or suggestions! Thank you again.

I did it! I did it! I did it!!!!!!!!!!!!!!

show more ⇓
Reply

Login or Register

You are visiting Support Groups as an anonymous user.

Please consider joining our community and gain access to additional features by

registering or logging into your account